Alert archive / Maine / Small Craft Advisories in 2012

Small Craft Advisory 76, NWS Gray, ME

December 14, 2012

NWS Gray, ME issued this small craft advisory at Dec 14, 2012, 8:40 AM EST. It took effect at Dec 14, 2012, 1:00 PM EST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Dec 14, 2012, 8:40 AM EST (13:40 UTC)
In effect from
Dec 14, 2012, 1:00 PM EST
Expired
Dec 15, 2012, 5:00 AM EST
In force
16 hr
Issued by
NWS Gray, ME

The text

As transmitted, in the capitals the NWS used until 2016.

392 
WHUS71 KGYX 141340
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
840 AM EST FRI DEC 14 2012

...A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR THIS AFTERNOON AND
TONIGHT FOR THE COASTAL WATERS OF WESTERN MAINE AND NEW HAMPSHIRE...

.WEST SOUTHWEST WINDS WILL INCREASE TODAY THEN SHIFT TO THE
NORTHWEST LATE IN THE DAY AND CONTINUE TO BE GUSTY OVERNIGHT.

ANZ150-152-154-150445-
/O.NEW.KGYX.SC.Y.0076.121214T1800Z-121215T1000Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
840 AM EST FRI DEC 14 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
5 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM
EST SATURDAY. 

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT
  THIS AFTERNOON BECOMING NORTHWEST 15 TO 25 KT WITH GUSTS UP TO
  30 KT TONIGHT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF
25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS
TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
1 follow-up statement
501 
WHUS71 KGYX 141952
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
252 PM EST FRI DEC 14 2012

...A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR THIS AFTERNOON AND
TONIGHT FOR THE COASTAL WATERS OF WESTERN MAINE AND NEW
HAMPSHIRE...

.A COLD FRONT MOVES OUT TO SEA EARLY THIS EVENING AS GUSTY
NORTHWEST WINDS OVERTAKE THE COASTAL WATERS THROUGH TONIGHT. WINDS
LET UP SATURDAY AND SATURDAY NIGHT AS HIGH PRESSURE BUILDS OUT OF
CANADA. 


ANZ150-152-154-151000-
/O.CON.KGYX.SC.Y.0076.000000T0000Z-121215T1000Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
252 PM EST FRI DEC 14 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
SATURDAY...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS OF 25 TO
  30 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Dec 14, 6:58 AM EST, 1 hour 42 minutes earlier.

Area forecast discussion, Dec 14, 6:58 AM EST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
658 AM EST FRI DEC 14 2012

.SYNOPSIS...
WEAK LOW PRESSURE WILL TRACK ACROSS SOUTHERN QUEBEC TODAY...DRAGGING
A COLD FRONT ACROSS THE REGION...AND SETTING OFF A FEW SCATTERED
RAIN OR SNOW SHOWERS IN THE MOUNTAINS. COLDER HIGH PRESSURE
FOLLOWS FOR SATURDAY AND SATURDAY NIGHT. WEAKENING LOW PRESSURE
WILL APPROACH FROM THE UPPER MIDWEST ON SUNDAY...PROVIDING A
CHANCE OF LIGHT SNOW LATE SUNDAY INTO SUNDAY NIGHT. UNSETTLED
WEATHER WILL CONTINUE THROUGH THE MIDDLE OF NEXT WEEK...WITH SOME
SNOW PROBABLE INLAND...AND RAIN OR SNOW ON THE COAST.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
655 AM...ONLY NOTABLE CHANGE IN THIS UPDATE WAS TO CLEAR OUT MID-
HIGH CLOUDS ATTM AND TWEAK TEMPS BASED ON OBS. OTHERWISE...FORECAST
THINKING UNCHANGED.

PREVIOUSLY...WEAK LOW PRES WILL TRACK WELL TOUR N ACROSS QUEBEC TODAY...AND
SEEING SOME MID-HIGH CLOUDS MOVING TROUGH ASSOCIATED WITH WAA
ALOFT EARLY THIS MORNING. AS THE LOW PASSES BY TO THE N...SHOULD
SEE A COLD FRONT MOVE THRU THE CWA AROUND MIDDAY...PRODUCING
NOTHING MORE THAN SOME CLOUDS AHEAD OF IT. BEHIND THE FRONT...LOOK
FOR UPSLOPE RA/SN SHOWERS IN THE MTNS DEVELOPING MID AFTERNOON
INTO EARLY EVENING...WITH CLEARING IN THE DOWNSLOPE ON THE COASTAL
PLAIN. TEMPS SHOULD WARM INTO THE LOW OT MID 40S IN THE DOWNSLOPE
AREAS WITH MID TO UPPER 30S IN THE MTNS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
VERY DRY AIR SPILL IN BEHIND THE FRONT TONIGHT...AS HIGH PRES
BUILDS IN FROM THE NW. THIS WILL DRY OUT ANY UPSLOPE SHSN DURING
THE COURSE OF THIS EVE...AND ALLOW SKIES TO CLEAR OUT THERE
OVERNIGHT. THERE LOOKS TO BE ENOUGH N-NW FLOW BEHIND THE SYSTEM TO
PREVENT GOOD RAD COOLING TONIGHT...SO TEMPS LOOKS TO DROP INTO
TEENS AND LOWER 20S.

BUILDING 500MB RIDGE TO THE WEST ALLOWS SFC RIDGING TO BUILD
SOMEWHAT DURING THE DAY SAT. THIS WILL ALLOW FOR A MAINLY SUNNY
DAY...BUT WITH LIGHT WINDS THERE WILL BE LITTLE MIXING AND HIGHS
LOOK TO STAY IN THE 20S AND 30S.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
ARCTIC HIGH PRES WILL SETTLE TO A POSITION N OF NRN NEW ENGLAND
SAT NIGHT...WITH SFC RIDGE AXIS EXTENDING INTO WRN ME. THIS SHOULD
HAVE SOME COLD AND DRY AIR IN PLACE ACROSS THE AREA...SETTING THE
STAGE FOR A MORE WINTRY EXTENDED FORECAST.

S/WV TROF LIFTING OUT OF THE MIDWEST WILL ATTEMPT TO RUN NEWD THRU
THIS HIGH PRES...SUBSEQUENTLY WEAKENING. ALONG THE EWD EXTENDING
WARM FNT...A SECONDARY LOW PRES WILL ATTEMPT TO FORM OFF THE SRN
NEW ENGLAND COAST. BROAD SW FLOW ALOFT WILL SUPPORT SLOPED FLOW
OVER THE COLD DOME. MODEL GUIDANCE GENERALLY AGREES ON SATURATION
OCCURRING IN THE 18Z SUN TO 00Z MON TIME PERIOD ACROSS FAR SWRN
NH. SN WILL OVERSPREAD THE CWFA FROM SW TO NE THRU THE EVENING.
THE EVENTUAL STRENGTH AND POSITION OF THE SECONDARY WAVE OF LOW
PRES WILL DETERMINE THE AMOUNT OF PCPN THROWN BACK TO THE NW. AT
THE SAME TIME...SW FLOW ALOFT WILL INTRODUCE PTYPE
PROBLEMS...ESPECIALLY FOR SRN ZONES...AS WARM AIR ALOFT STREAMS
NWD. GIVEN THE STRENGTH AND POSITION OF THE SFC HIGH...HAVE
FAVORED THE COOLER SIDE OF THINGS ATTM. THIS PLACES SNFL OVER MOST
OF THE CWFA...WITH A RAIN MIX ALONG THE COAST AND SOME PL MIXING
FOR THE SRN AND WRN MOST ZONES. IF MODEL GUIDANCE IS NEAR CORRECT
WITH QPF AMOUNTS...MODERATE SN ACCUMS WILL BE PSBL FOR THE
INTERIOR.

FORECAST CONFIDENCE QUICKLY BECOMES MUCH LOWER INTO LATE MON. THE
SENSIBLE WX FOR EARLY NEXT WEEK REVOLVES AROUND THREE PIECES OF
ENERGY MOVING THRU THE DEEPENING EAST COAST TROF. HOW EACH MODEL
HANDLES THE MERGING OF S/WV ENERGY IS PRODUCING A WIDE VARIETY OF
SOLNS. THE 14/00Z ECMWF DEEPENS THE SECOND WAVE IN RAPID SUCCESSION
BEHIND THE MON WAVE...WITH THE TRAILING S/WV NOT PHASING UNTIL
WELL OUT TO SEA. THE RESULT IS COASTAL CYCLOGENSIS TUE...NOT WED
AS PREVIOUSLY FORECAST BY NWP. CONVERSELY...THE 14/00Z GFS
CONTINUES TO DELAY THE AMPLIFICATION OF THE SECOND WAVE UNTIL THE
THIRD CATCHES UP. IN THIS INSTANCE A LARGE COASTAL LOW PRES
CONTINUES TO HOLD OFF UNTIL WED. WITH THE LOW FORECAST
CONFIDENCE...HAVE BLENDED HPC POP WITH PREVIOUS FORECAST TO
MAINTAIN CONTINUITY. THE RESULT IS CHC POP FOR MOST OF THE MIDWEEK
PERIOD...WITH SN INTERIOR AND MIX ALONG THE COAST. ATTM MUCH CAN
CHANGE AND MUCH WILL DEPEND ON HOW THE FIRST WAVE OF LOW PRES PLAYS
OUT SUN INTO MON.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
SHORT TERM... MIGHT SEE A LITTLE FOG MAKE ITS WAY INTO KLEB OFF
THE RIVER EARLY THIS AM...BUT OTHERWISE LOOK FOR VFR THRU
SATURDAY.

LONG TERM...VFR CONDS TO START THE PERIOD...BECOMING IFR LATE SUN
AS SN OVERSPREADS THE AREA FROM SW TO NE. AREAS OF IFR MAY
CONTINUE INTO TUE...DEPENDING ON EVOLUTION OF COASTAL LOW PRES.

&&

.MARINE...
SHORT TERM...COULD SEE N WINDS APPROACH SCA FOR A FEW HOURS THIS
AFTERNOON OR EVE...BUT NO SCA ATTM.

LONG TERM...SCA CONDS ARE LIKELY LATE SUN THRU MIDWEEK. GALES WILL
BE PSBL IF COASTAL LOW PRES CAN DEVELOP TUE INTO WED.

&&

.TIDES/COASTAL FLOODING...
ALTHOUGH HIGH ASTRONOMICAL TIDES ARE EXPECTED THIS MORNING...11.8
FT AT PORTLAND AT 1106 AM...QUIET WX OVER THE REGION WILL KEEP
WINDS OFFSHORE AND SEAS ON THE LOWER SIDE. THIS SHOULD PREVENT ANY
FLOODING OR SPLASH OVER PROBLEMS. ANOTHER HIGH ASTRONOMICAL TIDE
OF 11.7 FT IS EXPECTED AROUND MIDDAY SATURDAY.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...CEMPA
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Dec 14, 3:21 AM EST, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
321 AM EST FRI DEC 14 2012

MEZ007>009-012>014-018>028-NHZ001>010-013-014-150830-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
321 AM EST FRI DEC 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A PERIOD OF ACCUMULATING SNOWFALL IS BECOMING INCREASINGLY LIKELY
SUNDAY EVENING INTO MONDAY. MODERATE SNOW ACCUMULATIONS ARE
POSSIBLE.

A COASTAL STORM IS EXPECTED TO DEVELOP TOWARDS THE MIDDLE OF NEXT
WEEK IN THE MID ATLANTIC REGION AND TRACK NORTHEAST. ALTHOUGH
FORECAST CONFIDENCE REMAINS LOW AS TO THE EXACT TRACK AND
INTENSITY OF THIS STORM...THERE IS A THREAT FOR A SIGNIFICANT
WINTER WEATHER EVENT AROUND THE MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-150830-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
321 AM EST FRI DEC 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 3:10 AM ESTCoastal Flood StatementGYXCumberland, York10 hr

Nearby

Small Craft Advisories in Maine, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.